Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

High Blood Pressure

Progesterone Creams

02/19/2001

Question:

Do you advise using progesterone cream? According to what I have read it has no side effects. I am menopausal and am concerned about hormone balance. I have high blood pressure and also wandered if progesterone cream has an effect on this? I am not on hormone replacement therapy. I do not have a serious problem with hot flashes and I exercise and take caluim.

Answer:

Progesterone creams are generally safe and do not cause elevation of blood pressure.

Progesterone can cause weight gain, rash, insomnia and depression, as well as other side effects. However, these side effects are infrequent and in most cases mild.

The decision whether to use progesterone creams is best made together with a gynecologist.

For more information:

Go to the High Blood Pressure health topic, where you can:

Response by:

Max C Reif, MD Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati